MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Ion; Catheter

INTUITIVE SURGICAL, INC Ion; Catheter
Model Number 490305-21
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ion endoluminal lung biopsy, the fully articulating catheter reportedly exploded in the nursing assistant's hands during the pre-disinfection step.No patient involvement.Intuitive surgical (is) obtained the following additional information regarding this event: it was confirmed that the nurse did not suffer any injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the catheter for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.

Brand Name
Ion
Common Device Name
Catheter
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50851999
Report Number2955842-2026-39585
Device Sequence Number9936459
Product Code EOQ
UDI-Device Identifier00886874124796
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-21
Device Catalogue Number490305
Device Lot NumberM17260129 0010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Ion Endoluminal System
Patient SexUnknown